You are currently browsing the wellbutrin tag archives.

20 Days and Counting

Posted 2010.11.04 13.12 in Life On Drugs

By my estimation, it’s now been 20 days since I last had my meds. The abrupt drop-off from almost 2 years on significant dosages of mind-altering chemicals down to zero, continues to have side-affects. Though fortunately I think the affects might be starting to wane. Maybe.

It’s hard to say, actually. Maybe the effects are diminishing, or maybe I’m getting used to them. I’m hoping that my brain isn’t permanently broken, from suddenly going off the pillz.

I still get the dizziness and the ringing in my ears, though the ringing is not as loud I think. Instead I get a rushing in my ears, like I can hear blood flowing through my head. The rushing sound does correspond with increased dizziness, like I’ll get a Woosh! Woosh! Woosh! sensation in my ears at the same time as the world does a sommersault around me.

I’ve also found that sometimes I lose track of the here-and-now. It’s hard to describe. Like the other day I was driving along a road I am very familiar with, heading back to the office after visiting a supplier. There’s the WooshWooshWoosh in my ears accompanied by the moment of dizziness, and suddenly I don’t know where I am or where I’m going. I don’t recognize the road, nor do I remember why I’m there. So I just keep driving and after 30 to 60 seconds the details come back. I figure out where I am and then figure out where I’m headed.

There’s also frequent headaches and constant aches and pains, fevers, and what feels like swolen lymph nodes in my neck, but I can’t be sure now if that’s all part of the withdrawals, or if maybe these are symptoms of some other new and exciting condition that’s just coming up.

In any event, I’m glad to be off the meds. Hopefully it hasn’t broken my brain or caused permanent damage, what with running out and then the doc and his staff being unresponsive in producing more.

What a Week that Was When?

Posted 2010.10.26 22.00 in Life On Drugs

Time is speeding up and slowing down again. It seems like there’s all the time in the world, then I blink and a week has gone by.

And what a week! Or what a fortnight! It’s been a tumultuous week or two. I don’t remember if I’ve mentioned some of this stuff yet or not – short term memory is affected.

It all started when I got really low on my brain meds. See, the shrink had got me on these two drugs, cryptospam and wellbutrin. He’d give me a perscription that would last just long enough till the next time I’d see him, then he’d give me more.

Only this time, the staff lost my appointment, and the soonest they could schedule a new one was 6 weeks later. I’m like, well not only does that suck, but I’m going to run out of meds. He was very specific about me not missing even one dose. And they’re like, …

Literally – they had no comment. So I asked, could he contact the pharmacy and send in a renewal? Then they say, no that isn’t how it works. Go to the pharmacy and have them contact the doctor, that’s how it works.

So when I’m ready to need more, I go to the pharmacy and let them know and they fax the paperwork in. No worries. A few days later I run out, and go in, and ask for the renewal and they haven’t heard from the doctor yet. They fax it again. I leave.

Come back again a few days later. No word. They call. Can’t get through. I call. The staff don’t answer phones there, you have to leave a message, which they will ignore then call you back a day or two later and ask what you wanted. At one point the pharmacist gave me a couple pills, enough to get through the weekend, since we were all pretty sure things would be resolved soon.

A few days later, the resolution was still forthcoming.

Read more »

Suicidal Ideation

Posted 2010.10.09 10.17 in Life On Drugs

I don’t know if it’d be a good name for a band or not. Probably too close to Suicidal Tendancies, which is already the name of a band.

Having inadvertantly gone off my meds for 3 or 4 days, I’m suddenly finding myself very familiar with the term “Suicidal Ideation“.

Stupid drugs and their stupid side affects. You get side affects when you take ’em, and then you get side affects (withdrawl affects?) when you don’t take ’em.

Either way it’s sucky.

Random Rotating Medicine Labels

Posted 2010.08.15 10.55 in Life On Drugs

With the cryptospam and this new wellbutrin stuff, I’ve been on mind-altering drugs for almost two years now. That’s a lot of visits to the pharmacy to get prescriptions filled or refilled.

One thing I’ve noticed is that they almost always stick one or two of those little warning labels on the bottle, but they rarely use the same labels.

Some months I should take with food. Other months I’m to avoid operating heavy machinery. Some months I’m advised not to take the drugs with alcohol. This month the warning says that the drugs may cause dizziness.

So this leaves me contemplating what this all really means.

  • Maybe the medicine has every possible side-affect and every possible warning applies, but they can only fit one or two labels on the bottle, so they’re sort of giving them to me in series and one day I’ll have them all.
  • Maybe the medicine is a placebo and they can’t remember what they told me to avoid last month, so they just stick a warning on there and hope for the best.
  • Maybe the manufacturer can’t make the medicine the same way from month to month so every month it’s a different formula and hence has different properties, and different warnings apply.
  • Maybe the medicine is totally safe but the pharmacist wants to use up his supply of warning labels so he can order new ones.
  • Or maybe it’s completely random and they just slap any old warning label on every bottle that they give to their mentally unstable clients just to mess with us and keep us guessing.

Only thing I know for certain is, if there’s no “don’t take with alcohol” label, then it means that the pillz are perfectly safe to take with booze. Even if they weren’t last month.